MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vomiting (2144); Regurgitation (2259)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Nausea and vomiting may occur, particularly in the first few days after surgery and when the patient eats more than recommended.Nausea and vomiting may also be symptoms of stoma obstruction or a band/ stomach slippage.Frequent, severe vomiting can result in pouch dilatation, stomach slippage or esophageal dilatation.Deflation of the band is immediately indicated in all of these situations.Deflation of the band may alleviate excessively rapid weight loss and nausea and vomiting.Reoperation to reposition or remove the device may be required.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system experienced intractable vomiting for several years and bad reflux.Device was removed.
 
Additional Manufacturer Narrative
Taper ii.Supplement #1: medwatch sent to fda on 12/28/2018.Device evaluation summary: a visual examination was performed on the returned lap-band with access port i, taper type ii, and additional piece of band tubing.The band tubing still connected to the band was separated approximately 0.75 inches past the band collar.The band tubing connected to the port tubing was separated approximately 1.5" past the port tubing ss connecter.Needle marks were observed on the port septum, and scratches were observed on two port holes, as well as on the port base.White particles were noted on the inner surface of the band shell.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.The additional piece of band tubing was also tested, and no blockage was noted.An air leak test was performed, and leakage was noted from one opening on the band shell near the shell belt junction.The opening on the band shell was approximately 0.55 inches in length.Under microscopic analysis, the opening was observed to have striated edges, consistent with damage from a surgical tool.The additional piece of band tubing was approximately 14.1 inches in length.Both ends of the additional piece of band tubing were observed to have striated edges, consistent with a surgical end cut to remove the device.The end of the band tubing still connected to the band, and the end of the band tubing connected to the port tubing by the ss connector were both observed to have striated edges, consistent with surgical end cuts to remove the device.Needle marks were noted on the port septum.Non-penetrating nicks and marks were observed on two port holes.White particles were observed on the inner surface of the band shell.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key8043662
Report Number3006722112-2018-00270
Device Sequence Number1379821
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2010
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number1653731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight124